Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Treatment for sticky discharge from vagina - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Vaginal and Uterus Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   HI, i've recently started new birth control, and black stuff has been coming out of my vagina, what can i do about it?
Doctor :   hi
Doctor :   May i know what medication have u started ?
Doctor :   and whats your age ?
User :   the birth control is called jolessa.
User :   and i'm 17/
Doctor :   can u also describe the discharge from the vagina ?
Doctor :   Is there any itching, odour, pain , etc ?
User :   its a thicker, sticky discharge, its a very dark brown or black.
User :   and there's no other symptoms or anything except for the discharge.
Doctor :   when did u start taking the medication ? and after how many days of taking the medication have u got this issue?
Doctor :   are u having ur periods regularly ?
Doctor :   when was your LMP ?
User :   i've been on the birth control for almost 3 months, and i didn't really start noticing it until a few weeks after.
User :   and the type of birth control is one that you only have your period once every three months.
Doctor :   so this happened 3 weeks after you took it ?
User :   about then, yes. that's when i started to notice it at least.
Doctor :   are u having ur periods regularly ?
Doctor :   when was your LMP ?
User :   i last had my period the sunday before i started the birth control, because it is one that regulates your period to only once every 3 months.
Doctor :   ok
Doctor :   do u think this discharge has any similarity with the periods that u were having prior to jolessa?
User :   the discharge is something that i have every day.
Doctor :   so u have this discharge daily since 6 to 7 weeks ? is this right ?
User :   yes that's right.
Doctor :   may i know what is the quantity of the discharge ?
User :   its just a small amount, on average it amounts to probably like a dime size amount daily.
Doctor :   ok
User :   is there anything i can do about it to get it to stop?
Doctor :   this is probably due to some effects of the medication
Doctor :   this could be a form of spotting as well
User :   so is there anything to do to make it stop?
Doctor :   change of Jolessa to some other formulation may help
User :   is that the only way to make it stop?
Doctor :   SINCE this has started after the use of the medication, this is due to a side effect of the medication
Doctor :   You need not be worried as different drug formulations can have different side effects with each individual
User :   ok, but is there any way to make it stop?
Doctor :   You can take a high dosage of progesterone pills , with your doctors prescription
Doctor :   this can help to regularise the periods
Doctor :   and stop the discharge as well
User :   so you're saying i just need to go see my doctor?
Doctor :   Yes , change of your contraceptive pills , will need a prescription
User :   well this wasted $20 then.
Doctor :   You need not worry, in case you were not satisfied , you can ask for a refund
User :   how do i do that?
Doctor :   You need to drop a mail
Doctor :   Are u there ?
Doctor :   are u there ?
Doctor :   It seems that you have moved out the chat window
Doctor :   i will have to close the chat window since u r not responding
Doctor :   please login again if u have any medical query
Doctor :   bye for now
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor